Alert archive / Florida / Freeze Warnings in 2009
Freeze Warning 3, NWS Melbourne, FL
NWS Melbourne, FL issued this freeze warning at Jan 21, 2009, 3:42 AM EST for Okeechobee County, Osceola County, Florida. It took effect at Jan 21, 2009, 11:00 PM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2009, 3:42 AM EST (08:42 UTC)
- In effect from
- Jan 21, 2009, 11:00 PM EST
- Expired
- Jan 22, 2009, 9:00 AM EST
- In force
- 10 hr
- Issued by
- NWS Melbourne, FL
Counties Okeechobee County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 56 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1443 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMLB 210842 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 342 AM EST WED JAN 21 2009 FLZ041-044-144-212200- /O.UPG.KMLB.HZ.A.0001.090122T0700Z-090122T1300Z/ /O.NEW.KMLB.HZ.W.0002.090122T0700Z-090122T1300Z/ /O.NEW.KMLB.FZ.A.0006.090123T0800Z-090123T1300Z/ /O.CON.KMLB.HZ.W.0001.000000T0000Z-090121T1400Z/ INLAND VOLUSIA-NORTHERN LAKE-SOUTHERN LAKE- INCLUDING THE CITIES OF...DE LAND...LEESBURG...CLERMONT 342 AM EST WED JAN 21 2009 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... ...HARD FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST THURSDAY... ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EST THURSDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. A HARD FREEZE WARNING MEANS TEMPERATURES BELOW 28 DEGREES ARE LIKELY FOR SEVERAL HOURS. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. ALL PERSONS IN EAST CENTRAL FLORIDA VENTURING OUTDOORS THIS MORNING...SHOULD DRESS IN LAYERS AND WEAR A HAT. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ FLZ141-212200- /O.UPG.KMLB.HZ.A.0001.090122T0700Z-090122T1300Z/ /O.NEW.KMLB.HZ.W.0002.090122T0700Z-090122T1300Z/ /O.NEW.KMLB.FZ.A.0006.090123T0800Z-090123T1300Z/ /O.CON.KMLB.FZ.W.0002.000000T0000Z-090121T1400Z/ COASTAL VOLUSIA- INCLUDING THE CITY OF...DAYTONA BEACH 342 AM EST WED JAN 21 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... ...HARD FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST THURSDAY... ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EST THURSDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. ALL PERSONS IN EAST CENTRAL FLORIDA VENTURING OUTDOORS THIS MORNING...SHOULD DRESS IN LAYERS AND WEAR A HAT. A HARD FREEZE WARNING MEANS TEMPERATURES BELOW 28 DEGREES ARE LIKELY FOR SEVERAL HOURS. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ FLZ045-046-147-212200- /O.UPG.KMLB.FZ.A.0005.090122T0700Z-090122T1300Z/ /O.NEW.KMLB.HZ.W.0002.090122T0700Z-090122T1300Z/ /O.CON.KMLB.FZ.W.0002.000000T0000Z-090121T1400Z/ ORANGE-SEMINOLE-NORTHERN BREVARD- INCLUDING THE CITIES OF...ORLANDO...SANFORD...TITUSVILLE 342 AM EST WED JAN 21 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... ...HARD FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EST THURSDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. ALL PERSONS IN EAST CENTRAL FLORIDA VENTURING OUTDOORS THIS MORNING...SHOULD DRESS IN LAYERS AND WEAR A HAT. A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ FLZ047-053-054-058-059-064-212200- /O.UPG.KMLB.FZ.A.0005.090122T0700Z-090122T1300Z/ /O.NEW.KMLB.FZ.W.0003.090122T0700Z-090122T1300Z/ /O.CON.KMLB.FZ.W.0002.000000T0000Z-090121T1400Z/ SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- INCLUDING THE CITIES OF...MELBOURNE...PALM BAY...KISSIMMEE... ST CLOUD...VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND 342 AM EST WED JAN 21 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EST THURSDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. ALL PERSONS IN EAST CENTRAL FLORIDA VENTURING OUTDOORS THIS MORNING...SHOULD DRESS IN LAYERS AND WEAR A HAT. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ JP
3 follow-up statements
000 WWUS72 KMLB 211908 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 208 PM EST WED JAN 21 2009 FLZ047-053-058-221400- /O.CAN.KMLB.FZ.W.0003.090122T0700Z-090122T1300Z/ /O.EXB.KMLB.HZ.W.0002.090122T0400Z-090122T1400Z/ SOUTHERN BREVARD-OSCEOLA-OKEECHOBEE- INCLUDING THE CITIES OF...MELBOURNE...PALM BAY...KISSIMMEE... ST CLOUD...OKEECHOBEE 208 PM EST WED JAN 21 2009 ...HARD FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST THURSDAY. OVERNIGHT LOW TEMPERATURES WILL FALL INTO THE MID 20S ACROSS MAINLAND BREVARD...OSCEOLA AND OKEECHOBEE COUNTIES. DURATION OF FREEZING TEMPERATURES WILL BE BETWEEN 8 AND 10 HOURS...WITH 2 TO 4 HOURS OF TEMPERATURES 28 OR BELOW. A FREEZE WARNING IS IN EFFECT FOR THE BARRIER ISLANDS OF BREVARD COUNTY...INCLUDING MERRITT ISLAND...FOR 4 TO 6 HOURS OF FREEZING TEMPERATURES. IT IS ADVISED TO COVER EXPOSED PIPES AND DRIP FAUCETS TO PREVENT PIPES FROM FREEZING. ALSO...MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE EXTREME CAUTION WITH SPACE HEATERS...KEEPING THE HEATER AWAY FROM ALL MATERIAL AWAY THAT MAY BE COMBUSTIBLE...SUCH AS PILLOWS... BLANKETS AND CURTAINS. A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ FLZ041-044-141-144-221400- /O.EXT.KMLB.HZ.W.0002.090122T0400Z-090122T1400Z/ /O.CON.KMLB.FZ.A.0006.090123T0800Z-090123T1300Z/ INLAND VOLUSIA-NORTHERN LAKE-COASTAL VOLUSIA-SOUTHERN LAKE- INCLUDING THE CITIES OF...DE LAND...LEESBURG...DAYTONA BEACH... CLERMONT 208 PM EST WED JAN 21 2009 ...HARD FREEZE WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST THURSDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... THE HARD FREEZE WARNING IS NOW IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST THURSDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. OVERNIGHT LOW TEMPERATURES WILL FALL INTO THE LOWER 20S ACROSS MUCH OF VOLUSIA AND LAKE COUNTIES. NORMALLY COLDER LOCATIONS MAY DIP INTO THE UPPER TEENS. DURATION OF FREEZING TEMPERATURES WILL BE BETWEEN 10 AND 12 HOURS...WITH 6 TO 8 HOURS OF TEMPERATURES 28 OR BELOW. IT IS ADVISED TO COVER EXPOSED PIPES AND DRIP FAUCETS TO PREVENT PIPES FROM FREEZING. ALSO...MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE EXTREME CAUTION WITH SPACE HEATERS...KEEPING THE HEATER AWAY FROM ALL MATERIAL AWAY THAT MAY BE COMBUSTIBLE...SUCH AS PILLOWS... BLANKETS AND CURTAINS. A HARD FREEZE WARNING MEANS TEMPERATURES BELOW 28 DEGREES ARE LIKELY FOR SEVERAL HOURS. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ FLZ045-046-147-221400- /O.EXT.KMLB.HZ.W.0002.090122T0400Z-090122T1400Z/ ORANGE-SEMINOLE-NORTHERN BREVARD- INCLUDING THE CITIES OF...ORLANDO...SANFORD...TITUSVILLE 208 PM EST WED JAN 21 2009 ...HARD FREEZE WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST THURSDAY... THE HARD FREEZE WARNING IS NOW IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST THURSDAY. OVERNIGHT LOW TEMPERATURES WILL FALL INTO THE MID 20S ACROSS ORANGE...SEMINOLE AND MAINLAND BREVARD COUNTIES. DURATION OF FREEZING TEMPERATURES WILL BE BETWEEN 8 AND 10 HOURS...WITH 4 TO 6 HOURS OF TEMPERATURES 28 OR BELOW. A FREEZE WARNING IS IN EFFECT FOR THE BARRIER ISLANDS OF BREVARD COUNTY...INCLUDING MERRITT ISLAND...FOR 4 TO 6 HOURS OF FREEZING TEMPERATURES. IT IS ADVISED TO COVER EXPOSED PIPES AND DRIP FAUCETS TO PREVENT PIPES FROM FREEZING. ALSO...MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE EXTREME CAUTION WITH SPACE HEATERS...KEEPING THE HEATER AWAY FROM ALL MATERIAL AWAY THAT MAY BE COMBUSTIBLE...SUCH AS PILLOWS... BLANKETS AND CURTAINS. A HARD FREEZE WARNING MEANS TEMPERATURES BELOW 28 DEGREES ARE LIKELY FOR SEVERAL HOURS. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ FLZ054-059-064-221400- /O.EXT.KMLB.FZ.W.0003.090122T0400Z-090122T1400Z/ INDIAN RIVER-ST. LUCIE-MARTIN- INCLUDING THE CITIES OF...VERO BEACH...FORT PIERCE...HOBE SOUND 208 PM EST WED JAN 21 2009 ...FREEZE WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST THURSDAY... THE FREEZE WARNING IS NOW IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST THURSDAY. OVERNIGHT LOW TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S ACROSS INDIAN RIVER...SAINT LUCIE AND MARTIN COUNTIES. DURATION OF FREEZING TEMPERATURES WILL RANGE FROM 7 TO 9 HOURS OVER INTERIOR PORTIONS WEST OF I 95...TO JUST 1 TO 2 HOURS ALONG THE IMMEDIATE MARTIN COUNTY COAST. MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE EXTREME CAUTION WITH SPACE HEATERS...KEEPING THE HEATER AWAY FROM ALL MATERIAL AWAY THAT MAY BE COMBUSTIBLE...SUCH AS PILLOWS... BLANKETS AND CURTAINS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ KELLY
000 WWUS72 KMLB 220915 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 415 AM EST THU JAN 22 2009 FLZ041-044-141-144-221400- /O.UPG.KMLB.FZ.A.0006.090123T0800Z-090123T1300Z/ /O.NEW.KMLB.FZ.W.0004.090123T0800Z-090123T1300Z/ /O.CON.KMLB.HZ.W.0002.000000T0000Z-090122T1400Z/ INLAND VOLUSIA-NORTHERN LAKE-COASTAL VOLUSIA-SOUTHERN LAKE- INCLUDING THE CITIES OF...DE LAND...LEESBURG...DAYTONA BEACH... CLERMONT 415 AM EST THU JAN 22 2009 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST FRIDAY... A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ALSO ISSUED A FREEZE WARNING FROM 3 AM TO 8 AM EST FRIDAY. TEMPERATURES IN THE MID 20S WILL OCCUR UNTIL SHORTLY AFTER SUNRISE THIS MORNING ALONG WITH AREAS OF FROST. THESE TEMPERATURES WILL KILL SENSITIVE VEGETATION AND FREEZE EXPOSED WATER PIPES. THE FREEZE WARNING FOR EARLY FRIDAY MORNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED AGAIN. IN ADDITION...WIDESPREAD FROST IS EXPECTED. RESIDENTS WILL NEED TO CONTINUE TO PROTECT SENSITIVE VEGETATION. ALSO...MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE EXTREME CAUTION WITH SPACE HEATERS. $$ FLZ045>047-053-058-147-221400- /O.NEW.KMLB.FZ.W.0004.090123T0800Z-090123T1300Z/ /O.CON.KMLB.HZ.W.0002.000000T0000Z-090122T1400Z/ ORANGE-SEMINOLE-SOUTHERN BREVARD-OSCEOLA-OKEECHOBEE- NORTHERN BREVARD- INCLUDING THE CITIES OF...ORLANDO...SANFORD...MELBOURNE... PALM BAY...KISSIMMEE...ST CLOUD...OKEECHOBEE...TITUSVILLE 415 AM EST THU JAN 22 2009 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST FRIDAY... A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ALSO ISSUED A FREEZE WARNING FROM 3 AM TO 8 AM EST FRIDAY. TEMPERATURES IN THE MID TO UPPER 20S WILL OCCUR UNTIL SHORTLY AFTER SUNRISE THIS MORNING ALONG WITH AREAS OF FROST. THESE TEMPERATURES WILL KILL SENSITIVE VEGETATION AND FREEZE EXPOSED WATER PIPES. THE FREEZE WARNING FOR EARLY FRIDAY MORNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED AGAIN. IN ADDITION...WIDESPREAD FROST IS EXPECTED. RESIDENTS WILL NEED TO CONTINUE TO PROTECT SENSITIVE VEGETATION. ALSO...MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE EXTREME CAUTION WITH SPACE HEATERS. $$ FLZ054-059-221400- /O.NEW.KMLB.FZ.W.0004.090123T0800Z-090123T1300Z/ /O.CON.KMLB.FZ.W.0003.000000T0000Z-090122T1400Z/ INDIAN RIVER-ST. LUCIE- INCLUDING THE CITIES OF...VERO BEACH...FORT PIERCE 415 AM EST THU JAN 22 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST FRIDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ALSO ISSUED A FREEZE WARNING FROM 3 AM TO 8 AM EST FRIDAY. TEMPERATURES FROM AROUND 30 TO THE LOWER 30S WILL OCCUR UNTIL SHORTLY AFTER SUNRISE THIS MORNING ALONG WITH AREAS OF FROST. THESE TEMPERATURES WILL KILL SENSITIVE VEGETATION. THE FREEZE WARNING FOR EARLY FRIDAY MORNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED AGAIN. IN ADDITION...WIDESPREAD FROST IS EXPECTED. RESIDENTS WILL NEED TO CONTINUE TO PROTECT SENSITIVE VEGETATION. ALSO...MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE EXTREME CAUTION WITH SPACE HEATERS. $$ FLZ064-221400- /O.CON.KMLB.FZ.W.0003.000000T0000Z-090122T1400Z/ MARTIN- INCLUDING THE CITY OF...HOBE SOUND 415 AM EST THU JAN 22 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. TEMPERATURES IN THE LOWER TO MID 30S WILL OCCUR UNTIL SHORTLY AFTER SUNRISE THIS MORNING...ALONG WITH AREAS OF FROST. THESE TEMPERATURES WILL KILL SENSITIVE VEGETATION. AREAS OF FROST AND NEAR FREEZING TEMPERATURES WILL OCCUR EARLY FRIDAY MORNING...MAINLY ACROSS INTERIOR AND WESTERN SECTIONS OF THE COUNTY. RESIDENTS WILL NEED TO CONTINUE TO PROTECT SENSITIVE VEGETATION. ALSO...MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE EXTREME CAUTION WITH SPACE HEATERS. $$ RL
000 WWUS72 KMLB 221417 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 917 AM EST THU JAN 22 2009 FLZ041-044>047-053-058-141-144-147-222100- /O.EXP.KMLB.HZ.W.0002.000000T0000Z-090122T1400Z/ /O.CON.KMLB.FZ.W.0004.090123T0800Z-090123T1300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-OKEECHOBEE-COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... OKEECHOBEE...DAYTONA BEACH...CLERMONT...TITUSVILLE 917 AM EST THU JAN 22 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EST FRIDAY... ...HARD FREEZE WARNING HAS EXPIRED FOR THIS MORNING... TEMPERATURES IN THE UPPER 20S TO THE LOWER 30S WILL OCCUR UNTIL SHORTLY AFTER SUNRISE FRIDAY MORNING ALONG WITH WIDESPREAD FROST. THESE TEMPERATURES WILL KILL SENSITIVE VEGETATION AND FREEZE EXPOSED WATER PIPES. THE FREEZE WARNING FOR EARLY FRIDAY MORNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED AGAIN. IN ADDITION...WIDESPREAD FROST IS EXPECTED. RESIDENTS WILL NEED TO CONTINUE TO PROTECT SENSITIVE VEGETATION. ALSO...MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE EXTREME CAUTION WITH SPACE HEATERS. $$ FLZ054-059-222100- /O.EXP.KMLB.FZ.W.0003.000000T0000Z-090122T1400Z/ /O.CON.KMLB.FZ.W.0004.090123T0800Z-090123T1300Z/ INDIAN RIVER-ST. LUCIE- INCLUDING THE CITIES OF...VERO BEACH...FORT PIERCE 917 AM EST THU JAN 22 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EST FRIDAY... ...FREEZE WARNING HAS EXPIRED FOR THIS MORNING... TEMPERATURES FROM AROUND 30 TO THE LOWER 30S WILL OCCUR UNTIL SHORTLY AFTER SUNRISE FRIDAY MORNING ALONG WITH WIDESPREAD FROST. THESE TEMPERATURES WILL KILL SENSITIVE VEGETATION. THE FREEZE WARNING FOR EARLY FRIDAY MORNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED AGAIN. IN ADDITION...WIDESPREAD FROST IS EXPECTED. RESIDENTS WILL NEED TO CONTINUE TO PROTECT SENSITIVE VEGETATION. ALSO...MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE EXTREME CAUTION WITH SPACE HEATERS. $$ FLZ064-221530- /O.EXP.KMLB.FZ.W.0003.000000T0000Z-090122T1400Z/ MARTIN- INCLUDING THE CITY OF...HOBE SOUND 917 AM EST THU JAN 22 2009 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. MORNING TEMPERATURES HAVE RISEN ABOVE FREEZING ALREADY THIS MORNING. HOWEVER...TEMPERATURES ACROSS INTERIOR MARTIN COUNTY ARE EXPECTED TO FALL INTO THE LOWER TO MIDDLE 30S AGAIN OVERNIGHT. SCATTERED FROST IS EXPECTED TO FORM AFTER MIDNIGHT IN THESE AREAS. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this freeze warning went out at Jan 21, 3:20 AM EST, 22 minutes earlier.
Area forecast discussion, Jan 21, 3:20 AM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
320 AM EST WED JAN 21 2009
.DISCUSSION...
...FREEZING TEMPS AGAIN THU MORNING ACROSS THE AREA...
...WIDESPREAD FROST FRI MORNING WITH FREEZING TEMPS SOME AREAS...
CURRENTLY-TONIGHT...COLD ADVECTION PRODUCING ABOUT A 1-2 DEGREE
TEMPERATURE DROP PER HOUR WHICH WILL RESULT IN FREEZING CONDITIONS
FOR MOST OF THE AREA THIS MORNING...AND MID-UPPER 20S ACROSS
NORTHERN SECTIONS.
HIGH PRESSURE CENTER SLIDING EASTWARD ALONG THE NORTH GULF COAST
WILL CAUSE WINDS TO EASE TODAY BUT IT WILL REMAIN COLD WITH HIGH
TEMPS STRUGGLING TO REACH 50 IN THE NORTH AND THE MID 50S IN THE
SOUTH. THIS WILL SET THE STAGE FOR ANOTHER ROUND OF FREEZING
TEMPERATURES TONIGHT AS THE HIGH CENTER PUSHES INTO THE BIG BEND
AREA AND RESULTS IN BETTER RADIATIONAL COOLING CONDITIONS.
THE LATEST MAV GUIDANCE IS COLDER ACROSS THE NORTH HALF WITH MID
20S INTO ORLANDO. WITH TEENS DEW POINTS DURING THE AFTERNOON AND
CLEAR SKIES/LIGHT WINDS...THIS LOOKS REASONABLE. THE HIGH CENTER
IS A LITTLE FURTHER NORTH THAN PREVIOUS RUNS SO THERE MAY BE SOME
SLIGHT BOUNDARY LAYER MIXING WHICH COULD KEEP TEMPS FROM REALLY
PLUMMETING...BUT SOME NORMAL COLD SPOTS NORTH OF THE I-4 CORRIDOR
COULD REACH AROUND 20 DEGREES.
MAX RH VALUES ARE BELOW 70 PERCENT IN PORTIONS OF THE NORTH SO
DECREASED FROST COVERAGE SOME.
THE HARD FREEZE WARNING WILL BE EXTENDED DOWN TO ORLANDO AND NORTH
BREVARD. ELSEWHERE THE FREEZE WATCH WILL BE UPGRADED TO A FREEZE
WARNING WITH MIN TEMPS IN THE UPPER 20S TO AROUND 30 AND A FEW
INTERIOR COLD POCKETS IN THE MID 20S. PROBABLY THE ONLY PLACE THAT
WILL ESCAPE A FREEZE WILL BE THE BARRIER ISLANDS SOUTH OF THE
CAPE.
THU-FRI...HIGH PRESSURE WILL REMAIN CENTERED OVER THE PENINSULA.
GOOD RADIATIONAL COOLING FORECAST THU NIGHT WITH CALM WIND AND NIL
CLOUDS. LATEST GUIDANCE HAS WARMED SLIGHTLY ON MINS ACROSS THE
AREA AND A WIDER AREA OF FREEZING TEMPS ARE MAINLY RESTRICTED TO
NORTH OF INTERSTATE FOUR. NEAR FREEZING TEMPS ARE STILL POSSIBLE
SOUTH TO LAKE OKEECHOBEE AND EAST TO INTERSTATE 95. WIDESPREAD
FROST INLAND THU NIGHT. RIDGE FORECAST TO FLATTEN IN RESPONSE TO
FALLING HEIGHTS OVER THE TN/MS VALLEYS ON FRIDAY. TEMPS IN THE 60S
THURSDAY FORECAST TO WARM TO NEAR 70 ON FRIDAY DURING WARMING
TREND.
SAT-TUE...HIGH PRESSURE REMAINS IN CONTROL SATURDAY WITH NICE
WEATHER BUT DRY WINDS BECOME SWLY BY SUNDAY AS ANOTHER FRONT MOVES
TOWARD THE STATE. QUESTIONABLE MOISTURE RETURN AHD OF APCHG SYSTEM
WL KEEP MENTIONABLE POPS OUT OF THE FORECAST FOR NOW WITH COLD
FRONT SHOWN MAKING LIMITED PROGRESS SOUTHWARD INTO THE AREA. WEAK
FORCING ASCD WITH FRONT WITH AN INCREASE IN CLOUDS. BACKDOOR FRONT
WITH PSBL LOW DEVELOPMENT EAST OF STATE INDICATED BY GFS AS AN
OUTLIER EARLY MON AND INTO TUE MAY PRODUCE SHOWER CHC BUT LOW
CONFIDENCE REMAINS THIS EARLY IN FORECAST.
&&
.AVIATION...VFR.
&&
.MARINE...SURFACE PRESSURE GRADIENT WILL REMAIN TIGHT THIS MORNING
THEN GRADUALLY EASE THIS AFTERNOON THROUGH TONIGHT. UPPER TROUGH
AXIS MOVING ACROSS THE AREA THIS MORNING SHOULD ENHANCE DEEP MIXING
AND RESULT IN GUSTS TO AROUND 25 KNOTS. CURRENT ADVISORIES...NEAR
SHORE UNTIL 10 AM AND UNTIL THE EARLY AFTERNOON OFFSHORE...LOOK
OKAY.
THU-SUN...WITH HIGH PRESSURE SETTLING OVER THE AREA SEAS WL SHOW
SLOW IMPROVEMENT THROUGH THE END OF THE WEEK. POSSIBLE NE SURGE
EARLY NEXT WEEK MAY INCREASE SEAS/WINDS FROM THE NORTH OF THE
AREA.
&&
.FIRE WEATHER...IT IS A SLAM DUNK TODAY FOR RED FLAG CONDITIONS
WITH DEW POINTS IN THE MID TEENS TO LOWER 20S. RH VALUES IN THE
20S WILL OCCUR FOR MOST OF THE AREA AND EVEN SOME UPPER TEENS IN
A FEW SPOTS.
CRITICALLY DRY AFTERNOON CONDITIONS WILL CONTINUE THURSDAY THROUGH
SATURDAY WITH LONG DURATION OF LOW AFTERNOON RH. INCREASING CLOUDS
AND HIGHER DEWPOINT EXPECTED WITH APPROACH OF FRONT BY SUNDAY.
&&
.CLIMATE...FROM THE CHAT ROOM YESTERDAY AFTERNOON:
FOR ORLANDO...
...THE LAST TIME 3 DAYS IN A ROW OF 32 DEGREES OR LOWER OCCURRED WAS
IN 1989 ENDING ON DEC. 26.
...IN 2001 THERE WERE 2 CONSECUTIVE DAYS OF 32 OR LOWER...ENDING
JAN. 2 AND JAN. 6.
...THE LONGEST PERIOD WAS 6 DAYS IN 1977 ENDING ON JAN 23.
FOR DAYTONA BEACH...
...THE LAST TIME DAYTONA BEACH HAD 3 DAYS IN A ROW OF 32 DEGREES OR
LOWER WAS IN 2003 ENDING ON JAN. 26.
...THE LONGEST PERIODS WERE 6 DAYS IN 1962 ENDING ON DEC. 16...AND
IN 1940 ENDING ON JAN. 30.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 49 24 60 30 / 0 0 0 0
MCO 51 26 61 32 / 0 0 0 0
MLB 53 28 62 35 / 0 0 0 0
VRB 55 29 63 35 / 0 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 10 AM THIS MORNING TO 6 PM EST THIS
AFTERNOON FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR COASTAL VOLUSIA-
INDIAN RIVER-MARTIN-NORTHERN BREVARD-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN BREVARD-ST. LUCIE.
FREEZE WARNING FROM 2 AM TO 8 AM EST THURSDAY FOR INDIAN RIVER-
MARTIN-OKEECHOBEE-OSCEOLA-SOUTHERN BREVARD-ST. LUCIE.
FIRE WEATHER WATCH THURSDAY AFTERNOON FOR COASTAL VOLUSIA-INDIAN
RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-
OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-
SOUTHERN LAKE-ST. LUCIE.
WIND CHILL ADVISORY UNTIL 9 AM EST THIS MORNING FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
HARD FREEZE WARNING FROM 2 AM TO 8 AM EST THURSDAY FOR COASTAL
VOLUSIA-INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-
ORANGE-SEMINOLE-SOUTHERN LAKE.
FIRE WEATHER WATCH FRIDAY AFTERNOON FOR COASTAL VOLUSIA-INDIAN
RIVER-INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE.
FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR
COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN LAKE-SOUTHERN LAKE.
HARD FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR INLAND
VOLUSIA-NORTHERN LAKE-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR COASTAL
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER
INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY
LINE TO SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60
NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20
TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE
TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...LASCODY
LONG TERM....PENDERGRAST
CLIMATE...DIETZMANNHazardous weather outlook, Jan 20, 5:15 PM EST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 515 PM EST TUE JAN 20 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-211000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 515 PM EST TUE JAN 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. ...EXCESSIVE COLD IMPACT... THE COLDEST AIR OF THE SEASON HAS ARRIVED...USHERING IN HAZARDS DUE TO FREEZING TEMPERATURES AND LOW WIND CHILLS TONIGHT. ...LAKE AND INTERIOR VOLUSIA COUNTIES... A HARD FREEZE WARNING AND WIND CHILL ADVISORY IS IN EFFECT TONIGHT. THESE AREAS CAN EXPECT TEMPERATURES BELOW FREEZING FOR 6 TO 8 HOURS...AND BELOW 28 DEGREES FOR 2 TO 4 HOURS. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. ADDITIONALLY...IT IS ADVISED TO COVER EXPOSED PIPES AND DRIP FAUCETS TO PREVENT PIPES FROM FREEZING. ...COASTAL VOLUSIA COUNTY... A FREEZE WARNING AND WIND CHILL ADVISORY IS IN EFFECT TONIGHT. MINIMUM TEMPERATURES WILL FALL INTO THE UPPER 20S ACROSS COASTAL VOLUSIA COUNTY. DURATION OF FREEZING TEMPERATURES WILL BE BETWEEN 5 AND 7 HOURS. ...ORANGE SEMINOLE OSCEOLA AND BREVARD COUNTIES... MINIMUM TEMPERATURES WILL FALL AROUND 30 DEGREES IN THESE AREAS. DURATION OF FREEZING TEMPERATURES WILL BE AROUND 4 HOURS. HIGHLY URBANIZED COMMUNITIES MAY ONLY BRIEFLY REACH 32 DEGREES. ...INDIAN RIVER...ST LUCIE...MARTIN AND OKEECHOBEE COUNTIES... MINIMUM TEMPERATURES WILL FALL INTO THE LOWER 30S. DURATION OF FREEZING TEMPERATURES WILL BE AROUND 2 HOURS. LOW TEMPERATURES ALONG THE COASTAL SECTIONS ARE FORECAST TO REMAIN ABOVE FREEZING...IN THE MID 30S. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE VEGETATION. ADDITIONALLY...LOW WIND CHILLS OVERNIGHT WILL RANGE FROM AROUND 20 DEGREES NORTH TO AROUND 30 OVER THE SOUTHERN COASTAL SECTIONS. ALL PERSONS IN EAST CENTRAL FLORIDA VENTURING OUTDOORS THROUGH EARLY WEDNESDAY MORNING...SHOULD DRESS IN LAYERS AND WEAR A HAT. ALSO...MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE EXTREME CAUTION WITH SPACE HEATERS...KEEPING THE HEATER AWAY FROM ALL MATERIAL AWAY THAT MAY BE COMBUSTIBLE...SUCH AS PILLOWS... BLANKETS AND CURTAINS. MAKE SURE PETS HAVE ADEQUATE SHELTER. ...WIND AND SEA IMPACT... BRISK NORTHWEST WINDS WILL CONTINUE OVER THE COASTAL WATERS OVERNIGHT...RESULTING IN THE CONTINUATION OF HAZARDOUS BOATING CONDITIONS. SMALL CRAFT ADVISORIES REMAIN IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. COLD HIGH PRESSURE WILL SETTLE OVER THE CENTRAL PENINSULA ON THURSDAY MORNING AND LEAD TO FREEZING TEMPERATURES FOR MOST OF THE AREA ALONG WITH WIDESPREAD FROST. THE HIGH PRESSURE CENTER WILL MOVE LITTLE THROUGH FRIDAY MORNING...RESULTING IN A THREAT FOR FROST AGAIN. VERY DRY AIR WILL LEAD TO A FIRE WEATHER THREAT THROUGH LATE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. GLITTO
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 3:13 AM EST | Fire Weather Watch | MLB | Lake, Orange, Osceola, Seminole, Volusia | 35 hr |
| Jan 21, 3:42 AM EST | Freeze Watch | MLB | Lake, Volusia | 25 hr |
| Jan 21, 3:42 AM EST | Hard Freeze Warning | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 29 hr |
| Jan 21, 1:54 PM EST | Red Flag Warning | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 28 hr |
Nearby
Freeze Warnings in Florida, 2009Every freeze warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.